Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 302, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 1:24 PM CDT for Carroll County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 12, 2009, 1:47 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 12, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 121824
SVRTSA
ARC015-121915-
/O.NEW.KTSA.SV.W.0302.090612T1824Z-090612T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 215 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GREEN FOREST TO OSAGE...MOVING NORTHEAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CARROLLTON...OAK GROVE AND ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3612 9329 3613 9354 3649 9362 3651 9360
3650 9330 3649 9329 3613 9328
TIME...MOT...LOC 1825Z 224DEG 31KT 3633 9343 3617 9334
$$2 follow-up statements
000
WWUS54 KTSA 121837
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT FRI JUN 12 2009
ARC015-121915-
/O.CON.KTSA.SV.W.0302.000000T0000Z-090612T1915Z/
CARROLL AR-
137 PM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN CARROLL COUNTY...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CARROLLTON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COIN...ALPENA...
OAK GROVE AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING VERY LARGE HAIL
AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3612 9329 3613 9354 3649 9362 3651 9360
3650 9330 3649 9329 3613 9328
TIME...MOT...LOC 1837Z 227DEG 26KT 3628 9333
$$000
WWUS54 KTSA 121847
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT FRI JUN 12 2009
ARC015-121858-
/O.CAN.KTSA.SV.W.0302.000000T0000Z-090612T1915Z/
CARROLL AR-
147 PM CDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 3612 9329 3613 9354 3649 9362 3651 9360
3650 9330 3649 9329 3613 9328
TIME...MOT...LOC 1848Z 227DEG 26KT 3633 9326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:19 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 12, 1:19 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 119 PM CDT FRI JUN 12 2009 .DISCUSSION... FAST MOVING SEVERE WEATHER EVENT WILL BE EXITING TO THE EAST OVER THE NEXT FEW HOURS. CONTINUING TO UPDATE FORECAST REMOVING THE AREAS FROM THE WATCH AS SOON AS THE THUNDERSTORMS CLEAR THE AREA. MULTIPLE REPORTS FROM RELIABLE SOURCES OF SEVERE WEATHER DAMAGE IN NORTHWEST ARKANSAS. && .PREV DISCUSSION... /ISSUED 1255 PM CDT FRI JUN 12 2009/ ..AVIATION... DISCUSSION... MCS OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS PRODUCING A PERIOD OF IFR CONDITIONS DUE TO STRONG THUNDERSTORMS WITH LOW CEILINGS AND LOW VISIBILITY. THIS WILL CLEAR THIS AREA WITH CONDITIONS BECOMING VFR AFTER 21Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 12, 12:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1249 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST FORT SMITH 35.39N 94.40W
06/12/2009 M67.00 MPH SEBASTIAN AR ASOS
&&
KDJLocal storm report, Jun 12, 12:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND DMG BELLA VISTA 36.43N 94.23W
06/12/2009 BENTON AR AMATEUR RADIO
TREES AND POWERLINES DOWN.
&&
KDJLocal storm report, Jun 12, 12:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND GST MULBERRY 35.50N 94.05W
06/12/2009 E60 MPH CRAWFORD AR TRAINED SPOTTER
&&
KDJLocal storm report, Jun 12, 1:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST BLOOMER 35.29N 94.14W
06/12/2009 E60 MPH SEBASTIAN AR TRAINED SPOTTER
0102 PM HAIL 2 E SPIRO 35.24N 94.58W
06/12/2009 E2.75 INCH LE FLORE OK EMERGENCY MNGR
&&
KDJLocal storm report, Jun 12, 1:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST OZARK 35.49N 93.83W
06/12/2009 E70 MPH FRANKLIN AR TRAINED SPOTTER
&&
KDJLocal storm report, Jun 12, 1:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG OZARK 35.49N 93.83W
06/12/2009 FRANKLIN AR EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 54 min |
| Jun 12, 11:36 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Madison, Washington | 54 min |
| Jun 12, 11:41 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 55 min |
| Jun 12, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 59 min |
| Jun 12, 12:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 68 min |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 47 min |
| Jun 12, 1:04 PM CDT | Tornado Warning | TSA | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.